MAUDE Adverse Event Report: COVIDIEN PREMIUM SURGICLIP III; CLIP, IMPLANTABLE

COVIDIEN PREMIUM SURGICLIP III; CLIP, IMPLANTABLE
Model Number 133650
Medical Device Problem Codes Difficult to Open or Close (2921); Mechanics Altered (2984)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an open procedure, the clip applier had jaws that were not able to close when the handle was squeezed and there was an issue with loading or firing of the clips, where some clips could load and some could be fired.Another clip applier was used to complete the case.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the instrument was partially applied with nineteen remaining clips.The distal end of the channel cover was intact.Microscopic inspection of the jaws revealed acceptable jaw co-planarity.Functional testing noted that the instrument was cycled, and the pusher did not load the clip.The pusher bar was observed to be damaged.It was reported that the clips were not loading properly.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur when the jaws of the instrument are constrained or with a side load to the jaws while attempting to fire a clip.It was also reported that the jaws would not close.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: do not excessively twist or torque the jaws.Excessive twisting or torquing the jaws may dislodge clip from the jaws or cause clip m alformation after jaw closure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PREMIUM SURGICLIP III
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24729257
Report Number2647580-2026-00877
Device Sequence Number21153838
Product Code FZP
UDI-Device Identifier10884521517394
UDI-Public(01)10884521517394(17)301031(10)P5L1165
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K142869
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number133650
Device Catalogue Number133650
Device Lot NumberP5L1165
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2026
Supplement Date Received by Manufacturer06/18/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date06/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown